Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 389, NWS Memphis, TN

May 20, 20114 counties in Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 20, 2011, 4:34 PM CDT for 4 counties in Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2011, 4:34 PM CDT (21:34 UTC)
Expired
May 20, 2011, 5:15 PM CDT
In force
41 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Craighead County, AR, Crittenden County, AR, Mississippi County, AR, Poinsett County, AR

The radar

The Memphis radar (KNQA), 52 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1204 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WUUS54 KMEG 202134
SVRMEG
ARC031-035-093-111-202215-
/O.NEW.KMEG.SV.W.0389.110520T2134Z-110520T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
434 PM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

* UNTIL 515 PM CDT

* AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF TYRONZA...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARAWAY...
  LEPANTO...MARKED TREE AND TYRONZA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3591 9027 3578 9001 3531 9042 3535 9051
      3544 9050 3544 9058
TIME...MOT...LOC 2135Z 212DEG 29KT 3544 9045

$$
3 follow-up statements
591 
WWUS54 KMEG 202143
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CDT FRI MAY 20 2011

ARC035-202153-
/O.CAN.KMEG.SV.W.0389.000000T0000Z-110520T2215Z/
CRITTENDEN AR-
443 PM CDT FRI MAY 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRITTENDEN COUNTY
IS CANCELLED...

AT 443 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3591 9027 3578 9001 3544 9030 3544 9058
TIME...MOT...LOC 2143Z 212DEG 29KT 3550 9039

$$

ARC031-093-111-202215-
/O.CON.KMEG.SV.W.0389.000000T0000Z-110520T2215Z/
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
443 PM CDT FRI MAY 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN POINSETT...SOUTHWESTERN MISSISSIPPI AND SOUTHEASTERN
CRAIGHEAD COUNTIES...

AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TYRONZA...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARAWAY...
LEPANTO...MARKED TREE...THREE WAY...TYRONZA...VICTORIA...DEGELOW...
BUNNEY...STIER...CARMI...WALTERS...WHISP...VAIL AND MILLIGAN RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3591 9027 3578 9001 3544 9030 3544 9058
TIME...MOT...LOC 2143Z 212DEG 29KT 3550 9039

$$
169 
WWUS54 KMEG 202206
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT FRI MAY 20 2011

ARC031-111-202216-
/O.CAN.KMEG.SV.W.0389.000000T0000Z-110520T2215Z/
CRAIGHEAD AR-POINSETT AR-
506 PM CDT FRI MAY 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POINSETT AND
SOUTHEASTERN CRAIGHEAD COUNTIES IS CANCELLED...

AT 506 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3578 9001 3546 9028 3573 9029 3589 9029
      3591 9027
TIME...MOT...LOC 2206Z 212DEG 29KT 3566 9027

$$

ARC093-202215-
/O.CON.KMEG.SV.W.0389.000000T0000Z-110520T2215Z/
MISSISSIPPI AR-
506 PM CDT FRI MAY 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN MISSISSIPPI COUNTY...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BONDSVILLE...OR NEAR LEPANTO...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE WAY...
VICTORIA...CARMI...WALTERS...WHISP...VAIL...MILLIGAN RIDGE...JOLLIFF
STORE...MANDALAY...ETOWAH...LENNIE...BIG LAKE...LITTLE RIVER AND
WHISTLEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3578 9001 3546 9028 3573 9029 3589 9029
      3591 9027
TIME...MOT...LOC 2206Z 212DEG 29KT 3566 9027

$$
202 
WWUS54 KMEG 202210
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
510 PM CDT FRI MAY 20 2011

ARC093-202220-
/O.EXP.KMEG.SV.W.0389.000000T0000Z-110520T2215Z/
MISSISSIPPI AR-
510 PM CDT FRI MAY 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MISSISSIPPI
COUNTY WILL EXPIRE AT 515 PM CDT...

AT 510 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3578 9001 3546 9028 3573 9029 3589 9029
      3591 9027
TIME...MOT...LOC 2210Z 212DEG 29KT 3569 9025

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:45 PM CDT, 49 minutes earlier.

Area forecast discussion, May 20, 3:45 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT FRI MAY 20 2011

.DISCUSSION...FORECAST FOCUS ON SEVERE POTENTIAL FOR THIS EVENING
THROUGH SUNDAY...THEN MORE CHANCES OF THUNDERSTORMS EARLY NEXT WEEK.

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.

LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS OVER MUCH OF ARKANSAS
CONTINUES TO PUSH EAST SLOWLY...EDGING INTO THE FAR WESTERN CWA AS
OF 320 PM. THESE STORMS HAVE BEEN EXHIBITING A WEAKENING TREND AS
THEY TREK INTO A LOWER SHEAR ENVIRONMENT AND ONE THAT IS STRONGLY
CAPPED AS EVIDENT BY THE LACK OF A CU FIELD ACROSS MUCH OF THE
MIDSOUTH. NONETHELESS...THE COMPLEX WILL BE SLOW TO COMPLETELY
ERODE AND MAY PRODUCE SOME HEAVY RAINFALL ACROSS EASTERN ARKANSAS
THROUGH THE MID EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED TO
BE A BIG PROBLEM...BUT THERE COULD BE SOME DAMAGING WIND GUSTS
WITH ANY LINE SEGMENTS...PARTICULARLY ACROSS THE MO BOOTHEEL AND
NORTHEAST ARKANSAS.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS EASTERN
OK AND WESTERN AR BEHIND THE CURRENT BATCH. THERE MAY BE A RESPITE
FOR A FEW HOURS LATE THIS EVENING OVER THE MIDSOUTH BEFORE THE
SECOND ROUND PROPAGATES EASTWARD INTO AN INCREASINGLY FAVORABLE
ENVIRONMENT FOR STORMS LATE. MODELS ARE IN PRETTY GOOD AGREEMENT
SHOWING THIS ROUND LIMPING INTO THE WESTERN AND CENTRAL AREAS
SATURDAY MORNING BEFORE DIMINISHING BY EARLY AFTERNOON AS THE
DISTURBANCE RACES TO THE NORTHEAST AWAY FROM THE AREA. A FEW
ADDITIONAL STORMS COULD REFIRE DURING THE AFTERNOON IF WE CAN
RECOVER SUFFICIENTLY. THE THREAT OF RESIDUAL CLOUD COVER THROUGH
THE DAY WILL MAKE FOR A SLIGHTLY COOLER DAY...BUT STILL ABOVE
AVERAGE. WEAK FRONT STALLING OVER THE AREA SATURDAY NIGHT COULD
ALLOW FOR REDEVELOPMENT LATE AS LLJ STRENGTHENS.

ANOTHER WEAK DISTURBANCE WILL PUSH ACROSS THE CENTRAL PLAINS INTO
THE MID MS VALLEY SUNDAY. HEIGHT FALLS...ESPECIALLY NORTH OF THE
AREA...COUPLED WITH STRONG INSTABILITY AND MODERATE SHEAR AND THAT
RESIDUAL BOUNDARY MAY BE ABLE TO FOCUS STORMS LATE SUNDAY MORNING
AND AFTERNOON. A FEW SUPERCELLS ARE POSSIBLE...ESPECIALLY NORTH OF
I-40...BUT THE MAIN STORM MODE WILL BE MULTICELLS. LARGE HAIL AND
DAMAGING WINDS APPEAR POSSIBLE.

.LONG TERM...MONDAY THROUGH NEXT FRIDAY.

MONDAY THROUGH TUESDAY NIGHT WILL FEATURE A STATIONARY BOUNDARY
ACROSS CENTRAL OK NORTHEASTWARD THROUGH SOUTHERN IL/IN/OH.
REPEATED ROUNDS OF THUNDERSTORMS ARE FORECAST ALONG THIS
FRONT...AND POPS FOR THIS PERIOD WERE GENERALLY KEPT LOW ACROSS
THE CWA...WITH THE HIGHEST CONFINED ACROSS THE NORTH.
HERE...OUTFLOW BOUNDARIES FROM CONVECTION FURTHER NORTH COULD SET
OFF ADDITIONAL CELLS FROM TIME TO TIME...BUT CONFIDENCE IN A
COMPLEX DIRECTLY IMPACTING THE CWA IS PRETTY LOW DURING THIS
PERIOD. MOST OF NORTHERN MS WILL BE CAPPED AND QUITE WARM WITH
HIGHS IN THE LOW 90S. TEMPERATURES FURTHER NORTH WHERE CLOUDS AND
POSSIBLE OUTFLOW BOUNDARIES/STORMS EXIST LENDS TO DIMINISHED
CONFIDENCE.

THE 12Z ECMWF HAS SURPRISINGLY COME MORE INTO LINE WITH THE GFS IN
BRINGING THE SURFACE WAVE THROUGH THE AREA WEDNESDAY/WEDNESDAY
NIGHT AS OPPOSED TO THURSDAY. RAISED POPS TO LIKELY ACROSS MUCH
OF THE AREA DURING THIS TIME AND FOLLOWED A COMPROMISE WITH
TEMPERATURES...WINDS AND DEW POINTS.

SUNNY AND COOLER TEMPS ARE EXPECTED TO CONCLUDE NEXT WEEK WITH
HIGH PRESSURE BUILDING INTO THE MS VALLEY.

BORGHOFF

&&

.AVIATION...

18Z TAF CYCLE (1PM FRI - 1PM SAT)

VFR CONDITIONS WILL PREVAIL THROUGH THE REMAINDER OF TODAY AT ALL
OF THE TAF SITES (OUTSIDE OF THUNDERSTORMS). THERE MAY BE A FEW
STORMS NEAR JBR AND MEM LATER THIS AFTERNOON AS A SHORTWAVE MOVES
NORTH ACROSS ARKANSAS. MVFR CEILINGS AND VISIBILITIES WILL BECOME
INCREASINGLY LIKELY LATER TONIGHT ALONG WITH INCREASED CHANCES FOR
SHOWERS AND THUNDERSTORMS. THESE CONDITIONS WILL LINGER INTO
SATURDAY MORNING WITH A MIX OF VFR/MVFR CEILINGS AND VISIBILITIES.

WINDS WILL REMAIN BRISK FROM THE SOUTH THROUGH THE PERIOD WITH
SOME HIGHER GUSTS EXPECTED MAINLY DURING PEAK MIXING PERIODS
DURING THE DAYTIME HOURS.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  84  72  89 /  40  60  30  50
MKL  66  82  67  87 /  20  60  20  40
JBR  67  83  69  86 /  70  60  30  40
TUP  66  87  68  91 /  10  40  20  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 20, 3:52 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
352 PM CDT FRI MAY 20 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
352 PM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF I-40 AND
WEST OF I-55 THIS EVENING. DAMAGING WIND IS THE MAIN THREAT. HEAVY
RAINFALL WILL BE POSSIBLE AS WELL.

MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG THE ST
FRANCIS RIVER AND ALONG THE MISSISSIPPI RIVER. SOME BACKWATER
FLOODING IS ALSO POSSIBLE ALONG TRIBUTARIES TO THE MISSISSIPPI
RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE
MIDSOUTH SATURDAY AND SUNDAY...MAINLY TO THE WEST AND NORTH OF THE
NATCHEZ TRACE PARKWAY. THE PRIMARY SEVERE WEATHER THREATS WILL
INCLUDE LARGE HAIL AND DAMAGING WINDS.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY
AND WEDNESDAY NIGHT.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER INTO THE
UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED MAINLY SATURDAY AND SUNDAY.

BORGHOFF

In the hours before

Special weather statement, May 20, 3:16 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
316 PM CDT FRI MAY 20 2011

ARZ008-009-017-018-026-202100-
CRAIGHEAD AR-CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
316 PM CDT FRI MAY 20 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING DIME SIZE HAIL OR LARGER AND
WINDS GREATER THAN 40 MPH WAS LOCATED FROM 7 MILES WEST OF
STRAWBERRY TO 24 MILES SOUTHWEST OF CASH AT 316 PM CDT...MOVING
NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...CRAIGHEAD...GREENE...LAWRENCE AND RANDOLPH
COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...BONO...CORNING...
CROWLEYS RIDGE STATE PARK...HOXIE...LAKE CHARLES STATE PARK...LAKE
FRIERSON STATE PARK...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR
THIS STORM CLOSELY.

&&

LAT...LON 3606 9137 3650 9099 3651 9045 3595 9053
      3571 9104 3571 9105 3588 9105 3589 9128
      3589 9136 3590 9137
TIME...MOT...LOC 2016Z 215DEG 32KT 3594 9144 3579 9121
          3551 9114
Special weather statement, May 20, 3:45 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT FRI MAY 20 2011

ARZ026-027-035-202115-
CROSS AR-CRAIGHEAD AR-POINSETT AR-
345 PM CDT FRI MAY 20 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...

  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHERN CROSS COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING DIME SIZE HAIL OR LARGER AND
WINDS GREATER THAN 40 MPH WAS LOCATED FROM 10 MILES NORTHWEST OF
WEINER TO 5 MILES EAST OF HICKORY RIDGE AT 345 PM CDT...MOVING
NORTHEAST AT 25 MPH.

PEOPLE IN CRAIGHEAD...CROSS AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR BAY...BROOKLAND...HARRISBURG...JONESBORO...LAKE
CITY...LEPANTO...MARKED TREE...TRUMANN AND TYRONZA...SHOULD MONITOR
THIS STORM CLOSELY.

&&

LAT...LON 3598 9046 3597 9040 3551 9029 3544 9048
      3544 9050 3543 9050 3524 9102 3573 9104
TIME...MOT...LOC 2045Z 235DEG 23KT 3575 9098 3539 9089
Special weather statement, May 20, 4:10 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
410 PM CDT FRI MAY 20 2011

ARZ017-018-026-202145-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-
410 PM CDT FRI MAY 20 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...

  WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES EAST OF EGYPT AT 410 PM CDT...MOVING
NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD...GREENE AND LAWRENCE COUNTIES...INCLUDING
LOCATIONS NEAR BONO...CROWLEYS RIDGE STATE PARK AND LAKE FRIERSON
STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3626 9076 3615 9052 3577 9080 3586 9099
TIME...MOT...LOC 2110Z 208DEG 29KT 3590 9084
Special weather statement, May 20, 4:17 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
417 PM CDT FRI MAY 20 2011

ARZ026>028-202145-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
417 PM CDT FRI MAY 20 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  WEST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHWEST OF MARKED TREE AT 418 PM
CDT...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR CARAWAY...LAKE CITY...LEACHVILLE...LEPANTO...MANILA...
MARKED TREE...MONETTE AND TRUMANN...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3599 9036 3589 9012 3548 9040 3556 9060
TIME...MOT...LOC 2118Z 207DEG 32KT 3561 9045

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 2:32 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph43 min
May 20, 3:16 PM CDTSpecial Weather StatementMEGGreene, Lawrence, Randolph44 min
May 20, 3:45 PM CDTSpecial Weather StatementMEGCraighead, Poinsett30 min
May 20, 4:10 PM CDTSpecial Weather StatementMEGGreene35 min
May 20, 4:17 PM CDTSpecial Weather StatementMEGCraighead28 min
May 20, 5:36 PM CDTSpecial Weather StatementMEGCraighead24 min
May 20, 6:17 PM CDTSpecial Weather StatementMEGMississippi28 min
May 20, 6:27 PM CDTSpecial Weather StatementMEGMississippi33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.